So this Monday my weight was back up to 71.2 kg (same today), regaining what I lost the week before. I've been hovering around this same weight for about three months now. Definitely time to take a break from Duromine (phentermine). It's clearly not doing anything/much anymore - except maybe helping me maintain - and my body needs a break from the dry mouth and high blood pressure. If/when I start it again later hopefully it will work again. I'm not sure why my doctor is so keen for me to keep using it - expect for the maintenance - when at the moment the negatives seem to outweigh the positives. Duromine isn't magic, it's just an appetite suppressant, it's still probably doing that a bit but I often eat for reasons other than appetite!
My goodness Monday again already. Well this morning I weighed 71.5 kg, up a little. After a couple of days with no Duromine I definitely got a lot hungrier - actual hunger with my stomach making lots of grumbling noises - and I have been eating more. So I guess the pills were still suppressing my appetite before. It’s also the middle of winter which makes ‘comfort food’ more appealing. I’m hoping the hunger will settle down.
The other change is that my peri-menopausal night sweats and bad dreams started up again, as they always do when I stop Duromine. Better sleep was one of the best things about the medication. Usually without the Duromine I have one episode a night, three or four nights a week, where I have a weird frustrating dream and wake up drenched in sweat. And that happened Saturday night. But last night was so much worse. Really horrible bad dreams all night, usually they are just frustrating but these were everything from being scarily followed at night, fighting off aliens on a space ship with both sides getting heads blown off, having to deal with a really horrendous blocked overflowing toilet at my Grandma’s house, and finally my son getting dismembered in a car accident - that was so horrible. Seeing his arm lying on the road. I can deal with the hunger and no weight loss but these dreams made me want to go back on the pills! But my body seems to have a history of ‘catching up’ on all the missed night sweats whenever I stop Duromine, hopefully it won’t last. Does that mean my brain somehow ‘needs’ to process these dreams/thoughts as soon as the medication stops blocking them, just like my body wants to catch up on eating more?